File Prepared: 16.12.16
FILE VERSION : N19
Font used: HELVETICA Condensed (Med, Bold & Italic)
Font Size 8pt / spaced as 9.6
Document size 120 x 220 mm
Printed two sides in Back
Software: QUARK 9.5 presented as PDF Proof
Cold Relief Capsules contain
paracetamol, phenylephrine hydrochloride
and caffeine and are used for the short term
relief of colds, chills and ﬂu. The symptoms
include shivers, fever, blocked nose, painful
sinuses, catarrh, sore throat, aches, pains
Paracetamol is a painkiller and reduces your
temperature when you have a fever.
Phenylephrine is a decongestant which
unblocks your nose and sinuses helping you
breathe more easily. Caffeine acts as a mild
You must talk to a doctor if you do not feel
better or if you feel worse after 3 days.
• Are allergic to paracetamol, phenylephrine
hydrochloride, caffeine or any of the other
ingredients of this medicine (listed in section 6.)
• Have kidney or liver problems.
• Have phaeochromocytoma or glaucoma.
• Are taking tricyclic antidepressants.
(e.g. imipramine or amitriptyline)
• Are taking or have taken within the last two
weeks monoamine oxidase inhibitors
(MAOIs) (e.g.moclobemide) prescribed for
• Have heart or circulatory problems or high
blood pressure (hypertension).
• Have an overactive thyroid gland.
• Have diabetes.
• Are taking beta blockers (e.g. atenolol).
Do not take anything else containing
paracetamol while taking this medicine.
Do not take with any other ﬂu, cold or
Warnings and precautions
Talk to your doctor or pharmacist before
taking Cold Relief Capsules if you:
• Have been told by your doctor that you
have an intolerance to some sugars.
• Have a blood vessel disease such as
• Have an enlarged prostate.
• Have heart or circulation disease.
Other medicines and Cold Relief Capsules
Tell your doctor or pharmacist if you are
already taking, have recently taken or might
take any other medicines:
• Colestyramine (medicines used to lower
• Ergotamine or methylsergide (medicines
used to treat migraines)
• Debrisoquine (medicines used to lower
• Metoclopramide and domperidone (medicines
for nausea(feeling sick) and vomiting (being
• Blood thinning medicines such as Warfarin
amitriptyline (medicines used to treat
• Digoxin (medicines used to treat heart
• Appetite suppressants or stimulants
Due to the caffeine content of this product it
should not be used if you are pregnant or
These capsules may cause dizziness. If
affected do not drive or operate machinery.
OW TO TAKE
Always take this medicine exactly as
described in this leaﬂet or as your
doctor or pharmacist has told you. Check with
1. What Cold Relief Capsules are and what they are used for
2. What you need to know before you take Cold Relief Capsules
3. How to take Cold Relief Capsules
4. Possible side effects
5. How to store Cold Relief Capsules
6. Contents of the pack and other information
your doctor or pharmacist if you are not sure.
four to six hours as needed, to a maximum
of 4 doses in 24 hours. Do not take more
than 8 capsules in 24 hours.
Swallow the capsules with a glass of water.
Do not chew.
• Do not give to children under 16 years
unless told to by your doctor.
• Wait at least 4 hours between doses
• Do not exceed the stated dose
• Do not take other Paracetamol containing
products whilst taking this medicine
• Avoid too much caffeine in drinks like
coffee and tea. High caffeine intake can
cause difﬁculty sleeping, shaking and an
uncomfortable feeling in the chest.
Do not take for more than 3 days without
asking your doctor.
Talk to a doctor at once if you take too much
of this medicine, even if you feel well. This is
because too much paracetamol can cause
delayed, serious liver damage. Take the
container and any remaining capsules with
you. Symptoms of overdose include loss of
appetite (anorexia), nausea, diarrhoea,
vomiting and abdominal pain.
If you forget to take Cold Relief Capsules:
Do not take a double dose to make up for a
If you stop taking Cold Relief Capsules
If you have any further questions on the use of
this medicine, ask your doctor or pharmacist.
OSSIBLE SIDE EFFECTS
Like all medicines, this medicine can
cause side effects, although not
everybody gets them.
If you experience any of these symptoms
after taking this medicine go to the nearest
• Allergic reactions which may be severe such
as skin rashes and itching, sometimes with
swelling of the mouth or face or shortness
• Skin rash or peeling, or mouth ulcers.
• Difﬁculty breathing. This is more likely if
you have experienced this before when
taking other painkillers such as ibuprofen
• Reccurring fevers or infections.
• Unexplained bruising or bleeding, throat and
mouth ulcers or bleeding gums accompanied
by tiredness and ﬂu like symptoms
• Nausea, sudden weight loss, loss of
appetite and yellowing of the eyes and skin.
• Visual disturbances. This is rare but more
likely to occur in those with glaucoma.
• Unusually fast pulse or a sensation of
an unusually fast or irregular heartbeat.
• Difﬁculty passing water. This is more likely to
occur in men with an enlarged prostate gland.
Very rare cases of serious skin reactions have
Reporting of side effects
If you get any side effects, talk to your
doctor, pharmacist or nurse. This includes
any possible side effects not listed in this
leaﬂet. You can also report side effects
directly via the Yellow Card Scheme at:
side effects you can help provide more
information on the safety of this medicine.
OW TO STORE
Keep this medicines out of the sight
and reach of children.
Do not store above 25˚C. Store in the original
packaging to protect from light and moisture.
Do not use this medicine after the expiry date
which is stated on the packaging. The expiry
date refers to the last date of that month.
Do not throw away any medicines via
wastewater or household waste. Ask your
pharmacist how to throw away medicines you
no longer use. These measures will help
protect the environment.
ONTENTS OF THE PACK AND OTHER
What Cold Relief Capsules contain
The active substance in these capsules are
paracetamol 300mg, caffeine 25mg and
phenylephrine hydrochloride 5mg. The other
ingredients in these capsules include: Starch,
colloidal anhydrous silica (aerosil 200),
magnesium stearate, gelatin, Indigotine-FD
& C Blue2 (E132), Yellow Iron oxide (E172)
and Titanium Dioxide (E171).
What Cold Relief Capsules looks like and
contents of the pack They are green and
yellow hard gelatine capsules.
Available in packs of 16 capsules
Marketing Authorisation Holder and
Aspar pharmaceuticals Ltd, Capitol Way,
Colindale, London NW9 0EQ.
This leaﬂet was last revised in December 2016
Other side effects
• Blood problems
• Insomnia (inability
to get to sleep)
• Diarrhoea or
• Irritability and
• Raised blood